| || |
very concerned...looking for advice
My daughter, who is 20yo, detoxed from heroin in July. She did it in a facility without suboxone. Since that time, she has used every few weeks, for a day at a a time. She used heroin very regularly for the three months leading up to her detox. Before that time, she was very active in AA and had been for three years. Since the detox, she has not embraced the program. It seems like she is waiting for a magic pill to come along to fix her life. She is prescribed an SSRI, an SNRI (both names I can't think of right now) and klonopin (up to 2nd per day). She decided that she needed suboxone to help with her cravings.
About three weeks ago, she went to a suboxone doc and was prescribed 24mg per day. I had not done any research prior to that time, but now see that is a high dose. She was not in withdrawal and weighs about 90 pounds. There was no in-office induction like I have read about here, just a script and a pamphlet. It was very obvious to all who saw her that she was whacked out of her mind, slurring her words, having trouble having a conversation, sleeping many hours, night and day,
etc. At her second appt a week later, I told her to ask about reducing the dose. Who knows if she was telling me the truth, but she says the doc told her he couldn't lower it.. At first she didn't believe us when we told her she looked high, but finally some third party told her the same thung and she decided to get off the suboxone. The doc told her to cut the dose by one half to one strip every two weeks. She
dropped 8mg about a week ago, still taking 16 mg per day, and has been very sick for the last two days. Could that have anything to do with the meds? Also, she sleeps at least 18 hours a day and it seems to be getting worse. She has no interest in anything. I am at a complete loss about what to do. I plan to go to the doc with her on Tuesday, but am concerned that maybe I should be taking her to seek medical attention now.
Sorry this is so long, but it is very difficult to talk to my family and friends about this. They all have great ideas, if we were talking about a logical, rational person.
However, we are talking about an addict an there is no logic or rationality in her world. Any advice would be greatly appreciated. Thanks.
Originally Posted by Momofanaddict
I am so sorry for you and your daughter! Do me a favor. Go to the 'Need To Talk" section of this forum. You will find a thread titled "ADDICTION..." and the thread is by Kathleen Hockey (I believe). It has like 5 yellow stars beside it. She has been posting for over 3 years now and she has a daughter that is 20 and on heroin. I wanted to point this out to you as well as a thread by Liza who also has a daughter struggling with heroin and has appeared to successfully gotten on and now off of subs with the help of Robert_325. If you start a thread on that site: Need to Talk: and address it to Robert he will see it and be able to help you. Also, the other ladies will see it and be able to support you from the standpoint of having extremely similar experiences.
I am supporting you with just my words and hope to see you start the thread there as they have recently revamped the site and sometimes these posts don't get seen as much as on Need To Talk side.
Big hugs to you and hope to see you soon.
God bless you and your family,
I'm going to put the link below of the system that we use here on the forum. It has literally helped thousands to get on and off of the Subs correctly. If you would like my help I will be around. I wish you the best! God Bless.....Denny
Sub Induction and Taper Plan
Thank you both very much for replying. I showed my daughter your post and she went down to 8mg on Saturday. She is still sleeping a tremendous amount, but am guessing (hoping) that will get a bit better over the next couple of days. Denny, my questions are...should she drop to six tomorrow which I the fourth day, or stay at 8 for four days and drop on the fifth? She has plenty of strips, but they are 8mg. I am wondering if she should go back to the doc and get a script for a lower dosage. Actually, I don't even really know if there is one. Is there a 2 mg strip? Also, I am not sure if she should even go back to the same doc. I discovered that he actually prescribed 32mg per day. After reading all i read here, i think that qualifies as negligence. Thankfully she had the sense to stop at 24. One very big plus is that she wants to get off this stuff. She doesn't like what it is doing to her.
Jillynnie, thank you for your support. I have four other children, including three under seven (one of whom is an infant). My hands are so full that some days I'm not sure how we all get through!
And Denny, not exactly sure why, but I do trust you and would love your help through this phase!
Thank you both again.
My heart hurts for you and your daughter. I know both sides of addiction. I am a recovering addict and my son is abusing. I so know the feeling and on top of that you have quite a load to carry aside from your daughter. She can get clean and stay that way. I've seen it in myself and all over this Forum.
You a really smart person to trust Denny. He's been here for a while (My best Denny, hope you're beginning to feel better.) It's OK to ask questions, including the easily to be misinterpreted..."why". Denny has the best intentions, the best advice from experience and won't ever lead you down the wrong road. The question "why" doesn't necessarily indicate you are questioning his wisdom, it means, well it means "why"! Sometimes we simply want to know. That's all.
"Out of suffering have emerged the strongest souls; the most massive characters are seared with scars." Kahil Gibran (1883-1931).